Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the excess of sets of complex exponentials


Authors: Nobuhiko Fujii, Akihiro Nakamura and Ray Redheffer
Journal: Proc. Amer. Math. Soc. 127 (1999), 1815-1818
MSC (1991): Primary 30B60
Published electronically: February 17, 1999
MathSciNet review: 1476126
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For $-\infty<n<\infty$ let $\mu _n$ be complex numbers such that $\mu _n-n$ is bounded. For $n>0$ define $\lambda _n=\mu _n+a$, $\lambda _{-n}=\mu _{-n}-b$ where $a,b\ge 0$. Then the excesses $E$ in the sense of Paley and Wiener satisfy $E(\{\lambda _n\})\le E(\{\mu _n\})$.


References [Enhancements On Off] (What's this?)

  • [1] Norman Levinson, Gap and Density Theorems, American Mathematical Society Colloquium Publications, v. 26, American Mathematical Society, New York, 1940. MR 0003208 (2,180d)
  • [2] Paley, Raymond E. A. C and Norbert Wiener, Fourier Transforms in the Complex Domain, AMS Colloquium Publication XIX (1934), Chapter VI. CMP 97:13
  • [3] Raymond M. Redheffer, Completeness of sets of complex exponentials, Advances in Math. 24 (1977), no. 1, 1–62. MR 0447542 (56 #5852)
  • [4] Schwartz, Laurent, Approximation d'une fonction quelconque par des sommes d'exponentielles imaginaires, Ann. Fac. Sci. Toulouse (1943), 111-176. Reprint (Paris 1959) with some additions.
  • [5] Robert M. Young, An introduction to nonharmonic Fourier series, Pure and Applied Mathematics, vol. 93, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1980. MR 591684 (81m:42027)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 30B60

Retrieve articles in all journals with MSC (1991): 30B60


Additional Information

Nobuhiko Fujii
Affiliation: Department of Mathematics, Tokai University, 3-20-1 Orido, Shimizu, Shizuoka 424-8610, Japan
Email: nfujii@scc.u-tokai.ac.jp

Akihiro Nakamura
Affiliation: Department of Mathematics, University of California, Los Angeles, California 90095-1555

DOI: http://dx.doi.org/10.1090/S0002-9939-99-04664-X
PII: S 0002-9939(99)04664-X
Received by editor(s): January 31, 1997
Received by editor(s) in revised form: September 20, 1997
Published electronically: February 17, 1999
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1999 American Mathematical Society